North Dakota, 2003

Tornado in North Dakota, May 6, 2003

May 6, 2003 · NWS BIS · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 6, 2:00 AM CST, 11 hours 58 minutes earlier.

Area forecast discussion, May 6, 2:00 AM CST, 11 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CDT TUE MAY 6 2003

CONCERNS WILL BE PRECIPITATION AND TEMPERATURES TODAY AND THE CHANCE
OF CONVECTIVE ACTIVITY WEDNESDAY AFTERNOON/NIGHT.

MID LEVEL TROF FORECAST TO MOVE SLOWLY NORTHWARD ALONG WITH SURFACE
LOW PRESSURE SYSTEM DRAGGING PRECIPITATION SHIELD WITH IT THROUGH
THE EVENING HOURS INTO SOUTHERN CANADA. WILL END RAIN ACROSS SOUTHERN
CWA THIS MORNING BUT KEEPING IT NORTHERN AREAS THROUGH MID AFTERNOON.
TEMPERATURES POSE A PROBLEM IN THE SOUTH..DEPENDING HOW MUCH SUN
IS RECEIVED.

ON WEDNESDAY...A SOUTHWEST FLOW AT THE MID/UPPER LEVELS DEVELOP
IN RESPONSE TO DIGGING SHORT WAVE TROF OVER EASTERN MT AND SURFACE
BOUNDARY SETTING UP OVER EASTERN MT/WY IN THE AFTERNOON. SYSTEM
FORECAST TO DESTABLIZE ATMOSPHERE WITH LIS AROUND ZERO AND CAPES
TO 400 J/KG OVER THE CWA WEDNESDAY AFTERNOON...BECOMING MORE STABLE
AFTER 00Z. THUNDERSTORMS REMAIN A THREAT AS THE SYSTEM MOVES ACROSS
THE CWA.

NO CHANGE IN THE EXTENDED PACKAGE. CONTINUES TO ADVERTISE A WET
WEEKEND.

.BIS...NONE.

RGT
Hazardous weather outlook, May 6, 4:25 AM CST, 9 hours 33 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-071030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
525 AM CDT TUE MAY 6 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Williams

When
May 6, 1:58 PM CST to 2:00 PM CST
Where
Williams County, 10 mi E of (Isn)sloulin Fld Wil
Rating
F0
Path width
30 yd
Reported by
LAW ENFORCEMENT
Coordinates
48.183, -103.433

A brief touchdown in a land fill then lifted and disipated. No damage reported.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2003Every state in 2003This day in weather historyThe tornado archive for North Dakota, 2003Warnings in North Dakota, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5355031.